MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1053958
Medical Device Problem Code Inadequate Lubrication (4057)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they have experienced that the vantage arc grib on the right side seems compromised.
 
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
The user notified elekta that they had noticed that the ring locking mechanism had been compromised on the right side on several occasions.No movement during treatment has been reported.No patient injury or effect on implantation procedure had been seen.The support arc and the z-scales were sent to elekta for investigation.The investigation found that when mounting the parts together it was clear that the system has not been properly lubricated in combination with a worn system and not replacing the worn knobs.The locking was substantially improved and was working correctly after lubrication of the support arc according to the instructions for use.The support arc has been replaced and the user has been thoroughly informed regarding the importance of lubrication according to the instruction for use.The product works as designed and intended when standard maintenance is applied.The root cause was determined to be use error.

Brand Name
LEKSELL VANTAGE STEREOTACTIC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key12810146
Report Number9612186-2021-00003
Device Sequence Number4806051
Product Code HAW
UDI-Device Identifier07340048304399
UDI-Public07340048304399
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1053958
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown